Solving conics over function fields
Journal de Théorie des Nombres de Bordeaux, Volume 18 (2006) no. 3, pp. 595-606.

Let F be a field whose characteristic is not 2 and K=F(t). We give a simple algorithm to find, given a,b,cK * , a nontrivial solution in K (if it exists) to the equation aX 2 +bY 2 +cZ 2 =0. The algorithm requires, in certain cases, the solution of a similar equation with coefficients in F; hence we obtain a recursive algorithm for solving diagonal conics over (t 1 ,,t n ) (using existing algorithms for such equations over ) and over 𝔽 q (t 1 ,,t n ).

Soit F un corps de caractéristique différente de  2, et K=F(t). Nous donnons un algorithme simple pour trouver, étant donné a,b,cK * , une solution non-triviale dans K (si elle existe) à l’équation aX 2 +bY 2 +cZ 2 =0. Dans certains cas, l’algorithme a besoin d’une solution d’une équation similaire à coefficients dans F ; nous obtenons alors un algorithme récursif pour résoudre les coniques diagonales sur (t 1 ,,t n ) (en utilisant les algorithmes existants pour telles équations sur ) et sur 𝔽 q (t 1 ,,t n ).

Received:
Published online:
DOI: 10.5802/jtnb.560
@article{JTNB_2006__18_3_595_0,
     author = {Mark van Hoeij and John Cremona},
     title = {Solving conics over function fields},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {595--606},
     publisher = {Universit\'e Bordeaux 1},
     volume = {18},
     number = {3},
     year = {2006},
     doi = {10.5802/jtnb.560},
     zbl = {1129.11053},
     mrnumber = {2330429},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.560/}
}
TY  - JOUR
TI  - Solving conics over function fields
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2006
DA  - 2006///
SP  - 595
EP  - 606
VL  - 18
IS  - 3
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.560/
UR  - https://zbmath.org/?q=an%3A1129.11053
UR  - https://www.ams.org/mathscinet-getitem?mr=2330429
UR  - https://doi.org/10.5802/jtnb.560
DO  - 10.5802/jtnb.560
LA  - en
ID  - JTNB_2006__18_3_595_0
ER  - 
%0 Journal Article
%T Solving conics over function fields
%J Journal de Théorie des Nombres de Bordeaux
%D 2006
%P 595-606
%V 18
%N 3
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.560
%R 10.5802/jtnb.560
%G en
%F JTNB_2006__18_3_595_0
Mark van Hoeij; John Cremona. Solving conics over function fields. Journal de Théorie des Nombres de Bordeaux, Volume 18 (2006) no. 3, pp. 595-606. doi : 10.5802/jtnb.560. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.560/

[CM98] T. Cochrane, P. Mitchell, Small solutions of the Legendre equation. J. Number Theory 70 (1998), no. 1, pp. 62–66. | MR: 1619944 | Zbl: 0908.11012

[CR03] J. Cremona, D. Rusin, Efficient solution of rational conics. Math. Comp. 72 (2003), no. 243, pp. 1417–1441. | MR: 1972744 | Zbl: 1022.11031

[Gauss] C. F. Gauss, Disquisitiones Arithmeticae. Springer-Verlag, 1986. | MR: 837656 | Zbl: 0585.10001

[LLL82] A. K. Lenstra, H. W. Lenstra, Jr., L. Lovász, Factoring polynomials with rational coefficients. Math. Ann. 261 (1982), no. 4, pp. 515–534. | MR: 682664 | Zbl: 0488.12001

[Magma] W. Bosma, J. Cannon, C. Playoust, The Magma algebra system. I. The user language. J. Symbolic Comput., 24 (1997), 235–265. Computational algebra and number theory (London, 1993). See also . | MR: 1484478 | Zbl: 0898.68039

[Maple] M. B. Monagan, K. O. Geddes, K. M. Heal, G. Labahn, S. M. Vorkoetter, J. McCarron, Maple 6 Programming Guide. Waterloo Maple Inc. (Waterloo, Canada, 2000).

[R97] M. Reid, Chapters on Algebraic Surfaces, Chapter C: Guide to the classification of surfaces. In J. Kollár (Ed.), IAS/Park City lecture notes series 3 (1993), AMS, Providence R.I., 1997, 1–154. See also . | MR: 1442522 | Zbl: 0910.14016

[S05] D. Simon, Solving quadratic equations using reduced unimodular quadratic forms. Math. Comp. 74 (2005), no. 251, pp. 1531–1543. | MR: 2137016 | Zbl: 1078.11072

[Sch98] J. Schicho, Rational parametrization of real algebraic surfaces. Proceedings of the 1998 International Symposium on Symbolic and Algebraic Computation (Rostock), ACM, New York, 1998, 302–308. | MR: 1805193 | Zbl: 0939.14034

[Sch00] J. Schicho, Proper parametrization of surfaces with a rational pencil. Proceedings of the 2000 International Symposium on Symbolic and Algebraic Computation (St. Andrews), ACM, New York, 2000, 292–300. | MR: 1805132

[W06] C. van de Woestijne, Surface Parametrisation without Diagonalisation. Proceedings of the 2006 International Symposium on Symbolic and Algebraic Computation (Genoa), ACM, New York, 2006, 340–344. | MR: 2289140

Cited by Sources: